Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Period - holiday dilemma. Can someone help me make a decision?

(8 Posts)
LittleBoSheep Tue 15-Jul-08 10:41:31

I have really fluctuating periods, some months fine, some months quite debilitating painful & heavy. They are generally quite regular but last month, because I was desperate for the dates to work out for my holiday, I was late hmm So the period which was due to finish right as my hol starts is now due to go 5 days into the first week.

Do I go with the aunt flow hope its not to bad or any later this month and do nothing?

Or do I go to the doctor and get something to delay it for a fortnight?

Saggarmakersbottomknocker Tue 15-Jul-08 10:45:29

You can take norethisterone, on prescription from the doc. You have to start taking it a few days before your period is due. I've taken it several times before with no problems - it also has the bonus of making your next period lighter than usual (well for me it does anyway).

Go to the doctors. Also talk to him about possibility of mefanamic acid (sp) for when your periods are painful.

WigWamBam Tue 15-Jul-08 10:47:27

Bear in mind that norethisterone may turn you into a troll-bitch from hell ... it is very, very effective at delaying periods, or stopping them once they start, but it turned me into one very scary woman to be around.

LittleBoSheep Tue 15-Jul-08 11:00:39

"turned me into one very scary woman to be around"

I guess as long as its after the holiday then its OK...the kids will just have to wear hard hats and keep out of my way when we get home. grin

I have taken norethisterone before and if the first day was the day we were flying out then no way would I have risked just hoping for the best.

I dont take anything long term for the periods because its only something stupid like 1 in 4 which is horrible.

Norathisterone makes me very hungry.

LittleBoSheep Tue 15-Jul-08 11:47:15

Ahh well in an attempt not to look like a beached whale in my swimsuit I have been on a healthy eating kick since May...I intend to eat everything bad I can get my hands on while I am away....so hunger not a problem grin

Saggarmakersbottomknocker Tue 15-Jul-08 21:46:55

I agree it can make you a bit PMTish. The dose is 1 tablet 3x day but I seem to be able to delay my period on 2 a day and not be so moody.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now